Alert archive / Mississippi / Tornado Warnings in 2006

Tornado Warning 14, NWS Jackson, MS

March 13, 2006Webster County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 13, 2006, 1:56 PM CST for Webster County, Mississippi. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2006, 1:56 PM CST (19:56 UTC)
Expired
Mar 13, 2006, 2:45 PM CST
In force
49 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Webster County, MS

The radar

The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 2:18 PM CSTTORNADO 05 N Eupora, MSA NUMBER OF EYEWITNESSES SAW THE TORNADO TOUCH DOWN IN THE WOODS JUST WEST OF LEGION LAKE.
Mar 13, 2:18 PM CSTTORNADO2 Nw Walthall, MSWTOK TV REPORTS THAT THE PUBLIC REPORTED A TORNADO ON THE GROUND NEAR LEGION LAKE.
Mar 13, 2:26 PM CSTTORNADO 010 Ne Eupora, MSEYEWITNESSES REPORTED THE TORNADO BRIEFLY TOUCHED DOWN JUST NORTH OF THE CLARKSON COMMUNITY. DAMAGE OBSERVED BY SURVEY TEAM LIMITED TO MINOR ROOF DAMAGE TO ONE HOME AND A FEW DOWNED TREES.
Mar 13, 2:37 PM CSTTORNADO13 Ne Eupora, MSSHERIFFS SPOTTED ANOTHER TOUCHDOWN JUST NORTH OF THE TOWN OF CLARKSTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 1:48 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.9
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 131956
TORJAN
MSC155-132045-
/O.NEW.KJAN.TO.W.0014.060313T1956Z-060313T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 245 PM CST

* AT 156 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF
  EUPORA...OR ABOUT 14 MILES NORTHEAST OF WINONA...MOVING EAST AT 40
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  NEAR WALTHALL BY 215 PM CST...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3369 8950 3350 8950 3357 8902 3375 8903

$$
2 follow-up statements
000 
WWUS54 KJAN 132009
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CST MON MAR 13 2006

MSC155-132045-
/O.CON.KJAN.TO.W.0014.000000T0000Z-060313T2045Z/
WEBSTER MS-
209 PM CST MON MAR 13 2006

...A TORNADO WARNING CONTINUES UNTIL 245 PM CST FOR WEBSTER COUNTY...

AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES WEST OF
WALTHALL...OR ABOUT 21 MILES NORTHEAST OF WINONA...MOVING EAST AT 35
MPH.

THE TORNADO WILL BE NEAR...
  WALTHALL BY 215 PM CST...
  MANTEE BY 235 PM CST...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3369 8950 3350 8950 3357 8902 3375 8903

$$

AEG
000 
WWUS54 KJAN 132017
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CST MON MAR 13 2006

MSC155-132045-
/O.CON.KJAN.TO.W.0014.000000T0000Z-060313T2045Z/
WEBSTER MS-
216 PM CST MON MAR 13 2006

...A TORNADO WARNING CONTINUES UNTIL 245 PM CST FOR WEBSTER COUNTY...

AT 213 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO OVER CENTRAL WEBSTER COUNTY. THIS TORNADO WAS 
MOVING EAST AT 35 MPH...AND WILL BE PASSING NEAR BELLEFONTAINE BY 
220 PM.

THE TORNADO WILL BE NEAR...
  MANTEE BY 240 PM CST...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3369 8950 3350 8950 3357 8902 3375 8903

$$

AEG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 13, 10:35 AM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 13, 10:35 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CST MON MAR 13 2006

.DISCUSSION...STRONG CAP OVER THE AREA WILL HOLD DOWN CONVECTION
UNTIL THE FRONT GETS CLOSER. ONE BAD THING ABOUT THAT IS THAT WITH A
SLIGHTLY SLOWER LINE OF SHOWERS AND THUNDERSTORMS WE WILL BE ABLE TO
HEAT UP EVEN MORE AND SOME AREAS COULD BECOME VERY UNSTABLE. ALREADY
SEEING SOME LOCATIONS APPROACH 80. STILL LOOKS LIKE THE BEST CHANCE
FOR SEVERE WILL LIE UP ACROSS THE NORTHEAST WHILE AREAS ACROSS THE
SOUTHWEST MAY HAVE A HARD TIME SEEING MUCH OF ANYTHING. WILL NEED TO
UPDATE THE FORECAST TO INCREASE TEMPS IN A FEW LOCATIONS AND MAY
ALSO LOWER POPS IN THE SOUTHWEST. THE LINE WILL PUSH INTO THE
JACKSON METRO AROUND 20-21Z TIME FRAME AND ACROSS EASTERN MS AROUND
21-23Z. LAKE WIND ADV LOOKS GOOD AS IS WITH GLH AND GWO BOTH EASILY
GUSTING ABOVE 30 MPH AND HAVE EVEN BEEN SUSTAINED ABOVE 20 MPH. GTR
AND TVR BOTH HAVE ALSO MET CRITERIA STATUS. ZONES AND GRIDS OUT
SHORTLY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
     AFTERNOON FOR MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-
     MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-
     MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-MSZ042-MSZ047.

LA...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
     AFTERNOON FOR LAZ007-LAZ008-LAZ009-LAZ015-LAZ016.

AR...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
     AFTERNOON FOR ARZ074-ARZ075.

&&

CAB
Hazardous weather outlook, Mar 13, 3:55 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTION...
NATIONAL WEATHER SERVICE JACKSON MS
0355 AM CST MON MAR 13 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
140955-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0355 AM CST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK
AREA TODAY. THE MAIN RISK FROM THESE STORMS WILL DAMAGING WINDS
AND HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TODAY AND REMAIN
THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS. STRONG SOUTHERLY
WINDS WILL BRING AN ABUNDANT AMOUNT OF LOW LEVEL MOISTURE INTO
THE REGION AND HELP MAINTAIN AN UNSTABLE AIR MASS. THE BOUNDARY
WILL MOVE INTO THE NORTHWEST BY MID MORNING...GENERATING SHOWERS
AND THUNDERSTORMS EARLY. THE BOUNDARY WAS NOT EXPECTED TO REACH
THE NORTHEAST BEFORE THE AFTERNOON...SO HEATING...INCREASED WINDS
AND INSTABILITY WILL PUT THIS AREA AT A GREATER RISK FOR SEEING
SEVERE STORMS AND ISOLATED TORNADOES.

THE LINE OF STORMS WILL MOVE INTO THE NORTHWEST AROUND MID
MORNING... CENTRAL PORTIONS BY MIDDAY AND THE SOUTHEAST BY LATE
AFTERNOON. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
WILL BE POSSIBLE AS THE STORMS MOVE THROUGH TODAY.

...NON PRECIPITATION...
THE TIGHT PRESSURE GRADIENT WILL CONTINUE OVER THE AREA TODAY.
WINDS WILL REMAIN SOUTH AROUND 20 MPH WITH HIGHER GUSTS OF AROUND
30 MPH FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND NORTH CENTRAL MISSISSIPPI. WINDS WILL BEGIN TO INCREASE
SHORTLY AFTER SUNRISE AND REMAIN STRONG THROUGH THE AFTERNOON. A
LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE AREA. A COLD FRONT
WILL PASS THROUGH THE REGION TODAY...SO LOOK FOR WINDS TO
DECREASE IN THE ADVISORY AREA BEHIND THE FRONT LATE THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT
ANTICIPATED THROUGH NEXT MONDAY MORNING MARCH 20TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:15 PM CSTSevere Thunderstorm WarningJANCarroll25 min
Mar 13, 1:26 PM CSTSevere Thunderstorm WarningJANMontgomery34 min
Mar 13, 1:43 PM CSTTornado WarningJANMontgomery17 min
Mar 13, 2:43 PM CSTTornado WarningJANClay, Webster47 min
Mar 13, 4:12 PM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha63 min
Mar 13, 4:37 PM CSTSevere Thunderstorm WarningJANRankin33 min
Mar 13, 4:42 PM CSTTornado WarningJANLowndes18 min
Mar 13, 5:02 PM CSTSevere Thunderstorm WarningJANLeake, Scott32 min

Nearby

Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.